MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARTERIAL CATHETER KIT: 18 GA X 16 CM; WIRE, GUIDE, CATHETER

ARROW INTERNATIONAL LLC ARROW ARTERIAL CATHETER KIT: 18 GA X 16 CM; WIRE, GUIDE, CATHETER
Catalog Number ASK-04018-UPM
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was an issue with the needle and wire in the arterial kit.Additional information from the clinical staff indicated that pulsatile blood flow was observed upon needle insertion; and resistance was encountered when inserting the wire.An attempt was made to retract the wire to check blood flow, but the wire would not retract.As a result, both the needle and wire were removed together.The bevel was up during wire insertion, and the wire was removed intact but bent.There was no harm or consequences to the patient, and no medical intervention was required.The patient later passed away, and the death was unrelated to this incident.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Qn#(b)(4).The device was not returned; however, the customer provided one photo for evaluation.The complaint of guide wire and needle resistance resulting in a kinked guide wire was able to be confirmed by the photo as it revealed a guide wire protruding out of the needle cannula with a kink near the distal j-bend.A complete visual inspection to evaluate the cause of the damage could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "warning: to reduce the risk of spring-wire guide damage, do not retract spring wire guide against edge of needle while in vessel.Caution: use care when removing spring-wire guide.If resistance is encountered, remove spring-wire guide and catheter together as a unit.Use of excessive force may damage catheter or spring-wire guide." the complaint of kinked guide wire was able to be confirmed by the photo as it revealed a guide wire protruding out of the needle cannula with a kink near the distal j-bend.Full complaint verification testing to evaluate the cause of the damage could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.Additional information provided from the customer indicated that when they experienced resistance, they retracted the guide wire while it was within the needle cannula.The instructions for use provided with this kit states, "warning: to reduce the risk of spring-wire guide damage, do not retract spring wire guide against edge of needle while in vessel.If resistance is encountered, remove spring-wire guide and catheter together as a unit.".However, without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW ARTERIAL CATHETER KIT: 18 GA X 16 CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21265041
Report Number9680794-2025-00081
Device Sequence Number15821525
Product Code DQX
UDI-Device Identifier50801902117644
UDI-Public(01)50801902117644(11)230227(17)280131(10)33F23B0953(21)
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberASK-04018-UPM
Device Lot Number33F23B0953
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2025
Supplement Date Received by Manufacturer02/28/2025
Initial Report FDA Received Date01/29/2025
Supplement Report FDA Received Date03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown